Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking Norvasc for high BP. Have itchiness. Alternative for Coreg?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have been taking diovan and Norvasc for about 15 years to control high blood pressure. Just before Christmas coreg was added, which has brought down the b.p. somewhat, but after the first few weeks of edginess and blurred vision which has gotten better, I developed an all over itchiness. It has continued for about 4 weeks and I would like to know if there is another drug which could be changed for the coreg as I feel it is definitely the causal factor in the itching? When I first began treatment for the b.p. years ago, I went through similar problems with Hyzaar, Lotrel, and Toprol. I was also switched from Zocor to Lipitor about the same time in December 2012. Any correlation with these drugs, the itching and the coreg? Please offer any alternate suggestions.
Posted Sat, 6 Apr 2013 in Medicines and Side Effects
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,
Carvedilol (Coreg) has side effects, but itching is not actually one of its usual side effects. It has been reported in few patients too. From your description, Coreg should actually be the drug causing the itches. There are other drugs that have similar actions like Coreg, and you should actually seek the advice of your physician before taking nay of these drugs because cross reactions might actually exist. Other classes of anti hypertensive drugs like Calcium Channel Blockers or Diuretics could be added to your treatment plan. I suggest for now you take an anti histaminic drug (like Loratidine) to Stop the itches, then visit your treating physician to modify your treatment.
Abrupt arrest of these drugs are not advisable for they can have rebound effects with very adverse consequences. Taking an appointment with the physician is the best thing to do.
Do not hesitate asking further questions in case you have any more special concerns.
Thanks and best regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor